EconPapers    
Economics at your fingertips  
 

New singular solutions of Protter's problem for the 3 D wave equation

M. K. Grammatikopoulos, N. I. Popivanov and T. P. Popov

Abstract and Applied Analysis, 2004, vol. 2004, 1-21

Abstract:

In 1952, for the wave equation,Protter formulated some boundary value problems (BVPs), which are multidimensional analogues of Darboux problems on the plane. He studied these problems in a 3 D domain Ω 0 , bounded by two characteristic cones Σ 1 and Σ 2 , 0 and a plane region Σ 0 . What is the situation around these BVPs now after 50 years? It is well known that, for the infinite number of smooth functions in the right-hand side of the equation, these problems do not have classical solutions. Popivanov and Schneider (1995) discovered the reason of this fact for the cases of Dirichlet's or Neumann's conditions on Σ 0 . In the present paper, we consider the case of third BVP on Σ 0 and obtain the existence of many singular solutions for the wave equation. Especially, for Protter's problems in ℝ 3 , it is shown here that for any n ∈ ℕ there exists a C n ( Ω ¯ 0 ) - right-hand side function, for which the corresponding unique generalized solution belongs to C n ( Ω ¯ 0 \ O ) , but has a strong power-type singularity of order n at the point O . This singularity is isolated only at the vertex O of the characteristic cone Σ 2 , 0 and does not propagate along the cone.

Date: 2004
References: Add references at CitEc
Citations:

Downloads: (external link)
http://downloads.hindawi.com/journals/AAA/2004/689502.pdf (application/pdf)
http://downloads.hindawi.com/journals/AAA/2004/689502.xml (text/xml)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:hin:jnlaaa:689502

DOI: 10.1155/S1085337504306111

Access Statistics for this article

More articles in Abstract and Applied Analysis from Hindawi
Bibliographic data for series maintained by Mohamed Abdelhakeem ().

 
Page updated 2025-03-19
Handle: RePEc:hin:jnlaaa:689502